Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 24, NWS Corpus Christi, TX

March 5, 2021

NWS Corpus Christi, TX issued this small craft advisory at Mar 5, 2021, 3:25 PM CST. It took effect at Mar 6, 2021, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2021, 3:25 PM CST (21:25 UTC)
In effect from
Mar 6, 2021, 12:00 AM CST
Expired
Mar 6, 2021, 3:00 PM CST
In force
15 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

097 
WHUS74 KCRP 052125
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
325 PM CST Fri Mar 5 2021

GMZ250-255-270-275-061100-
/O.NEW.KCRP.SC.Y.0024.210306T0600Z-210306T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
325 PM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY...

* WHAT...North winds around 20 knots with gusts up to 30 knots 
  expected. Seas around 6 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From midnight tonight to 3 PM CST Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
777 
WHUS74 KCRP 060333
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
933 PM CST Fri Mar 5 2021

GMZ250-255-270-275-061200-
/O.CON.KCRP.SC.Y.0024.210306T0600Z-210306T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
933 PM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  expected. Seas building to around 6 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From midnight tonight to 3 PM CST Saturday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
958 
WHUS74 KCRP 060920
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
320 AM CST Sat Mar 6 2021

GMZ250-255-270-275-062100-
/O.CON.KCRP.SC.Y.0024.000000T0000Z-210306T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
320 AM CST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots
  expected. Seas around 6 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Through 3 PM CST this afternoon.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 11:49 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 5, 11:49 AM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1149 AM CST Fri Mar 5 2021

.AVIATION...

A cold front is approaching the area today with a pre frontal
trough already moving into the region shifting winds to the west
and north for western sites. The front is currently very close to
the COT and LRD sites and will continue pushing eastward through
the afternoon. Locations east that remain MVFR will improve to VFR
in the next hours or so. Expect VFR conditions through the rest of
the day with breezy northerly winds. Some low level moisture will
move back in overnight with MVFR CIGS likely developing east to
west after midnight.

&&

.PREV DISCUSSION... /Issued 613 AM CST Fri Mar 5 2021/

AVIATION...

Ceilings a bit tricky this morning as fog and an approaching cold
front are resulting in visibilities that are bouncing around.
Current observations show the western sites with MVFR ceilings and
COT currently LIFR. Fog expected to lift over the next few hours.
Periodic LIFR conditions still possible as light drizzle from a
pre-frontal boundary this morning. Conditions expected to improve
to VFR once the front moves through from west to east around 18Z.

PREV DISCUSSION... /Issued 426 AM CST Fri Mar 5 2021/

SHORT TERM (Today through Saturday)...

Our next front is on it's way as a mid-level low continues
sliding SE across OK and will skirt NE TX as it becomes an
openwave Today. As the remnants continue to sweep off toward the
southeastern CONUS a weak shortwave will brush across South Texas
Saturday afternoon but the moisture profile will be very shallow
after dry air aloft filters in behind the front. Mid-level
ridging then moves in to promote subsidence.

A Pre-frontal trough this morning may bring some light showers
/ drizzle over the eastern areas. Rain chances continue through this
afternoon as a cold front moves through our CWA and towards the
coast by tonight. Expect activity to taper off from west to east as
the reaches the coast. Timing between models varies slightly and the
front appears to stall briefly once it reaches the coast but it
continues to move offshore overnight tonight. Colder air filters
in behind the front helping it to move offshore. Today expect
highs in the 70s and 80s. Tonight lows will dip to the low to mid
50s.

Fire weather is a concern for the western portions of our CWA as
MinRH Values drop to around 15% and the 20 ft winds will approach
~15 knots briefly this afternoon which is below thresholds despite
having cured fuels have decided to hold off on issuing an RFD.

LONG TERM (Saturday Night through Thursday)...

The long term period will begin with a very subtle 500 hPa shortwave
trough progressing eastward across the Southern Plains from Saturday
night through Sunday. Deep layer moisture is expected to be fairly
limited due to the period of northerly flow during the day on
Saturday advecting deep layer moisture out of the area. Therefore,
most of the region is expected to remain dry on Sunday with
temperatures ranging from the mid 60s along the immediate coast to
mid 70s across the Brush Country.  However, PWAT is forecast to
gradually increase from around 0.5" to 0.75-1" by Sunday evening
due to low level winds becoming easterly. This could be enough to
support an isolated shower late Sunday afternoon through Sunday
evening across southern portions of the Coastal Bend.

A 500 hPa trough over the northeastern Pacific is expected to dig
southeastward over the western CONUS during the first half of next
week. This will contribute to increasing 500 hPa heights across the
CWA as southwesterly flow develops across the central CONUS. This
will result in mainly dry conditions through most of next week. This
upper level height pattern will support the development of a series
of surface cyclones across the Central and Southern Plains which
will result in onshore flow redeveloping across the CWA by Tuesday
morning and continuing through the rest of the week. Breezy
conditions are expected by mid-week in response to the increasing
surface pressure gradient over Texas. Temperatures are also expected
to increase during the second half of the week with southwesterly
flow advecting warmer mid-level temperatures over the CWA. By
Thursday and Friday, high temperatures are expected to range from
the mid-to-upper 70s along the immediate coast to the upper 80s to
low 90s across western portions of the CWA.

Ensemble guidance indicates there is some uncertainty with how
progressive this upper level trough will be during the later half of
the week. The current consensus is that the upper level trough axis
is expected to become centered over western Texas by Friday into
Saturday. This will result in increasing upper level support for
ascent which combined with increasing deep layer moisture due to
return flow should (hopefully) result in more appreciable chances
for precipitation next weekend.

MARINE...

Moderate northerly winds will turn easterly late Saturday night and
through the day on Sunday. Southeasterly flow will redevelop on
Monday and increase through the second half of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    81  53  68  53  70  /  20   0   0   0  10
Victoria          78  52  69  47  70  /  20   0   0   0   0
Laredo            84  53  71  52  72  /  10   0   0   0  10
Alice             83  52  70  49  72  /  20   0   0   0  10
Rockport          74  55  65  53  69  /  30   0   0   0  10
Cotulla           83  52  70  51  73  /  10   0   0   0   0
Kingsville        83  52  69  51  70  /  20   0   0   0  10
Navy Corpus       76  57  65  57  66  /  30  10   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PH/83...AVIATION
Hazardous weather outlook, Mar 5, 9:24 AM CST, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
924 AM CST Fri Mar 5 2021

TXZ229>234-239>247-342>347-442-443-447-061530-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
924 AM CST Fri Mar 5 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Elevated fire weather possible. MinRH as low as 15% and 20 ft
winds around 15-20 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-061530-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
924 AM CST Fri Mar 5 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Patchy sea fog will be possible this evening.

Small craft advisory conditions will be possible after midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisory conditions are possible early Saturday and
again Tuesday night through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.